Jump to content
Pinks

Chemo started on 12/8/19. What to expect?

Recommended Posts

Pinks

All,

I am starting a new thread with my question. Dad started his chemo after Zytiga and all the hormone therapy failed for him in a span of 1 year. He had radiation this summer and with in 2 months PSA started to rise. Doctor put him on Zytiga, PSA went up to 112 with in 1 month. Now, he is on chemo. They are giving Docetaxel (Docetaxel Injection IP 80mg, 2 ml/// Docetaxel Injection 20 mg, .5 ml and Aprepitant Capsules IP (120 mg and 80 mg)). They want to administered chemo in 20 days again but they will check the PSA before that to see if they need to change the dosage or the medicine itself. Does that sound right?

 

Just before the radiation he was not able to move his legs, that is going up and down with physiotherapy. But now he is not even able to move it altogether. The doctor said if the PSA goes down, the leg will improve. Is that true? He is in pain - unable to walk, go to bathroom on his own. With all these, he is feeling defeated and depressed. I am really hoping chemo does work for him and he starts walking again. What can we do to improve his legs?

 

How much time chemo takes to bring down the PSA? Is there any other supplements or medications he should take? The doctor didn't mention any. Will the leg improve at all? He is just 66 years old. Please share any suggestions or thoughts that we could use. Thanks so much everyone.

Share this post


Link to post
Share on other sites
ardee

@Pinks .....in addition to this group, time differences prmitting, feel free to join our next advanced PCa support group  with men who hav experienced chemo; Monday, 19 Dec @ 5 pm Pacific.

 

We also have a group for advanced cancer caregivers with moderators very experienced in PCa chemo.; Tuesday, Dec 20 @ 5 pm Pacific.

 

You can join online or by phone with an Aussie local access number. More info at www.ancan.org

Share this post


Link to post
Share on other sites
alanbarlee

The mobility issue sounds like it might be a spinal or other bone met interfering with the motor nerves to your Dad's legs - or even spinal compression, caused by loss of bone strength. It might be good to enquire with his docs if he might have image-guided stereotactic or other external beam radiation to palliate his pain. A bone strengthening drug like denosumab or Zometa could be worth exploring also. 

There are no formulae to predict the effect of the docetaxel: we're all different. It is usual to accompany the chemo with a low dose of prednisone or similar, to control a couple of side effects.

An option if docetaxel fails might be a different chemo drug - cabazitaxel, if available.

I hope this helps a little bit.

Cheers,

Alan

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


×
×
  • Create New...